Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 1, 2013, 6:18 PM MDT for Fremont County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2013, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 1, 2013, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:14 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 3:14 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT MON JUL 1 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY CONUS SPLIT IN HALF TODAY WITH LARGE AMPLIFIED OVAL SHAPED HIGH CENTERED OVER NERN NV...AND THE AMPLIFIED PEAR SHAPED LOW CENTERED OVER THE SMALL BORDER AREA OF KY AND MO. FOR US...SMALL CHANCES FOR CONVECTION LATER TODAY AND THIS EVENING MAINLY OVER THE HIGH TERRAIN OF THE WESTERN CWA...AND AGAIN TOMORROW ONLY TO A SLIGHTLY LESSER EXTENT ACROSS THE SAME AREAS. MODE WILL BE USING ELEVATED PEAKS TO GET CONVECTION GOING...THEN STORMS DRIFTING FAIRLY SLOWLY FROM NORTH TO SOUTH. BOTH TODAY AND TOMORROW...WE HAVE MOVED UNDER SOME MODERATE MID LEVEL DRY SLOTTING GOING...IN ADDITION TO RELATIVELY SPARSE LL MOISTURE...WHICH SHOULD BE EVEN SLIGHTLY LESS TOMORROW AS CLOOGY SFC LOW DRIFTS A BIT FURTHER SWD ON TUESDAY. DYNAMICALLY...TODAY UPWARD BUOYANCY IS RELATIVELY LOW EXCEPT FOR HIGHER PEAKS...AND SHEAR IS ALSO LOW. HOWEVER...ANY STORM THAT DOES GO UP AND MAKE IT OVER AND VALLEY OR BASIN COULD PRODUCE WIND GUSTS THAT APPROACH 40+ MPH AS AFTERNOON DCAPE GROW TO 1500 J/KG. LIMITING FACTOR WILL BE VERTICAL EXTENT OF CLOUD GROWTH. TOMORROW...CAPE WILL BE EVEN LOWER EVEN THOUGH SHEAR WILL BE SLIGHTLY BETTER AS UPPER HIGH ROTATES A BIT CLOCKWISE AND BRINGS IN SLIGHTLY HIGHER VELOCITY WINDS ALOFT. TEMPERATURES WILL AGAIN BE VERY SIMILAR TO TODAY FOR BOTH THE LOW AND HIGH END...WITHIN A DEGREE OR TWO. ALTHOUGH QUITE WARM AND DRY OVERALL...LL WINDS SHOULD REMAIN WELL UNDER CONTROL AND KEEP THE CWA FROM RED FLAG CONDITIONS. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY MODELS IN FAIR AGREEMENT WITH GENERAL SYNOPTIC-SCALE FEATURES THROUGH THE MID AND LONG TERM FORECAST PERIODS. AXIS OF HIGH PRESSURE RIDGE OVER THE GREAT BASIN WILL TILT TO THE NORTHEAST AS RIDGE FOLDS OVER WEDNESDAY AND THURSDAY. THIS WILL BE IN RESPONSE TO SHORTWAVE ENERGY PUSHING INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA. NORTH-NORTHWEST UPPER LEVEL FLOW WILL PREVAIL ON WEDNESDAY AND SURFACE BREEZES WILL BE OUT OF THE NORTH THAT DAY. BEST CHANCE FOR CONVECTION WILL BE ALONG AND WEST OF THE CONTINENTAL DIVIDE LATER WEDNESDAY AFTERNOON AND EVENING. FLOW BACKS TO A MORE WESTERLY DIRECTION THURSDAY AND A MID-LEVEL SHORTWAVE TRACKS ACROSS THE FORECAST AREA. GFS AND THE ECMWF PROVIDE BETTER SHEAR PROFILES THAN THE NAM WHICH HINDERS STEERING LEVEL WINDS. HAVE SIDED WITH THE GFS/EC SOLUTION AS FLOW TIGHTENS WITH PASSING SHORTWAVE. ENOUGH INSTABILITY AVAILABLE TO GENERATE AT LEAST STRONG THUNDERSTORMS AND TIMING OF THE WAVE INDICATES DEEPER CONVECTION COULD START EARLY IN THE AFTERNOON. EXPECT THE FOURTH OF JULY TO BE A MORE ACTIVE DAY ACROSS THE WEST AND NORTH. THIS BEGINS A MORE ACTIVE PERIOD OF CONVECTION THAT WILL CONTINUE FRIDAY AND SATURDAY IN WEST TO SOUTHWEST FLOW ALOFT AS TROUGH MOVES THROUGH THE CANADIAN PRAIRIE PROVINCES. BEST INSTABILITY WILL REMAIN ACROSS THE WEST AND NORTH BOTH FRIDAY AND SATURDAY. MODELS TRY TO BRING DRIER AIR INTO THE WEST LATE IN THE WEEKEND AND INSTABILITY PARAMETERS INCREASE OVER JOHNSON/NATRONA COUNTIES. THUS...IT APPEARS THAT BEST CHANCES FOR SHOWERS AND STORMS WILL SHIFT TO AREAS EAST OF THE DIVIDE SUNDAY AND MONDAY. AS FOR TEMPERATURES...READINGS WILL BE SLIGHTLY WARMER WEDNESDAY AS MID-LEVEL TEMPERATURES WARM WITH FOLDING RIDGE AXIS. THE THURSDAY-SATURDAY TIME FRAME WILL BE COOLER...ALTHOUGH STILL ABOVE NORMAL...AS CONVECTION AND ASSOCIATED CLOUD COVER LIMITS LATE AFTERNOON HEATING. NOTHING TOO OUT OF THE ORDINARY IN TERMS OF SURFACE WIND SPEEDS FOR THIS TIME OF YEAR. FRIDAY DOES APPEAR TO BE THE MOST LIKELY DAY FOR GUSTY WESTERLY WIND ACROSS SOUTHWEST WYOMING. && .AVIATION.../00Z ISSUANCE/ MOST TERMINAL SITES WILL NOT SEE THUNDERSTORMS TONIGHT. BEST...BUT VERY LOW END CHANCE FOR VCNY TSRA WILL OCCUR NEAR KPNY THIS EVENING WITH A FEW GUSTY ERRATIC WINDS FROM SOME THUNDER NEAR THE WASHAKIE NEEDLES FEEDING DOWN AND NEAR KRIW. OTHERWISE...VFR CONDITIONS WILL PERVADE THE REST OF TONIGHT. ANY STORMS THAT DO FORM WILL DRIFT FROM THE NORTH TO THE SOUTH...GENERALLY OFF OF THE HIGHER TERRAIN...BEFORE TRYING TO MOVE OVER THE LOWER AND MORE STABLE ELEVATIONS. THIS ISOLATED ACTIVITY WILL CONTINUE THROUGH 03Z BEFORE DECREASING AND ENDING BY 05Z. && .FIRE WEATHER... DRY AND WARM WEATHER CONTINUES THROUGH TOMORROW. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS MAY BE PRESENT OVER MAINLY THE MOUNTAIN LOCATIONS...WITH EVEN LESS POTENTIAL FOR SOME ISOLATED SHOWER OR THUNDERSTORM TO DRIFT SOUTH OFF OF THE HIGH ELEVATIONS FOR A BRIEF PERIOD. GENERALLY...MID TO UPPER TEENS IN THE BASINS AND 20S TO MIDDLE 30S MOUNTAINS..WITH WINDS GENERALLY EXPECTED TO REMAIN LIGHT OVER MOST DISPATCH ZONES. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...CNJ AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 1 2013 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THOSE WITH OUTDOOR INTERESTS SHOULD MAINTAIN AWARENESS OF CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE WEST. INDEPENDENCE DAY THROUGH SUNDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Jul 1, 4:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MDT MON JUL 1 2013 WYZ027>030-020200- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SOUTH LINCOLN COUNTY- 430 PM MDT MON JUL 1 2013 SOME SHOWERS AND A FEW THUNDERSTORMS WILL MOVE FROM NORTH TO SOUTH ACROSS SOUTHERN LINCOLN COUNTY AND SWEETWATER COUNTY THROUGH 800 PM. WIND GUSTS TO 45 MPH ARE LIKELY NEAR THIS ACTIVITY ALONG WITH BRIEF RAINFALL. OCCASIONAL LIGHTNING WILL ALSO BE OBSERVED. SMALL HAIL MAY ACCOMPANY STRONGER STORMS. SEEK SHELTER IF A STORM APPROACHES YOUR LOCATION. AR
Special weather statement, Jul 1, 5:04 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 504 PM MDT MON JUL 1 2013 WYZ028>030-012345- EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN RIVER WY- 504 PM MDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SWEETWATER COUNTY UNTIL 545 PM MDT... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF STATE HWY 430 MILE MARKER 10...OR 12 MILES SOUTHEAST OF ROCK SPRINGS...MOVING SOUTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... U.S. HWY 191 MILE MARKER 520 AROUND 520 PM MDT. U.S. HWY 191 MILE MARKER 530 AROUND 535 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4152 10922 4152 10898 4099 10891 4099 10935 TIME...MOT...LOC 2304Z 001DEG 29KT 4143 10911 AR
Special weather statement, Jul 1, 5:40 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 540 PM MDT MON JUL 1 2013 WYZ029-030-020015- EAST SWEETWATER COUNTY WY-FLAMING GORGE WY- 540 PM MDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SWEETWATER COUNTY UNTIL 615 PM MDT... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 191 MILE MARKER 520...OR 20 MILES SOUTH OF ROCK SPRINGS...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM. THIS STORM WILL BE NEAR... U.S. HWY 191 MILE MARKER 530 AROUND 605 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4100 10896 4100 10929 4137 10927 4138 10903 TIME...MOT...LOC 2340Z 356DEG 18KT 4128 10914 ROSS
Special weather statement, Jul 1, 6:06 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 606 PM MDT MON JUL 1 2013 WYZ002-015-016-020030- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 606 PM MDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 630 PM MDT... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DUBOIS...MOVING SOUTH AT 20 MPH. OTHER STORMS ARE OCCURRING NORTHWEST OF DUBOIS AND THESE STORMS ARE ALSO MOVING SOUTH AROUND 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STORMS. THIS STRONG STORM WILL BE NEAR... DUBOIS AROUND 625 PM MDT. U.S. HWY 287/26 MILE MARKER 60 AND TORREY LAKE AROUND 630 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 10940 4338 10971 4367 10970 4368 10943 TIME...MOT...LOC 0005Z 358DEG 16KT 4363 10956 ROSS
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:06 PM MDT | Special Weather Statement | RIW | 24 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.